This website has been developed by Besins Healthcare (UK) Ltd. This website has separate sections for healthcare professionals and patients who have been prescribed Testogel® 16.2 mg/g gel, within the UK.

Besins Healthcare is a pharmaceutical company specialising in the development of innovative drugs for the well-being of men and women throughout their life.

This website is provided for HCPs in the UK by Besins Healthcare (UK) Ltd.

Unexplained anaemia

Amir has been suffering with

the symptoms of anaemia for a

long time…

…but yet so far no cause has

been found.

Amir, aged 68

Amir - cancer treatment
See me

Patient profile is fictional and for illustrative purposes only.

Prevalence and consequences

Testosterone deficiency (TD) may be the cause of your patient’s unexplained anaemia.1-3

17%
20-44%
>35%

Testosterone may help regulate erythropoiesis1,3

The link between testosterone and erythropoiesis has been established for decades, with testosterone potentially playing a key role in the stimulation and regulation of the haematopoietic system.1,3

Therefore, low levels of testosterone could be detrimentally impacting red blood cell production, which may be the cause of unexplained anaemia in your male patients.1-3

Have you considered TD as a possible cause of unexplained anaemia in your male patients?

References

  1. Al-Sharefi A, Mohammed A, Abdalaziz A, et al. Androgens and anemia: current trends and future prospects. Front Endocrinol. 2019;10:754.
  2. Al-Sharefi A, Quinton R. Hiding in a plain sight: A high prevalence of androgen deficiency due to primary hypogonadism among acute medical inpatients with anaemia. Clin Endocrinol. 2018;89(4):527–529.
  3. Shahani S, Braga-Basaria M, Maggio M et al. Androgens and erythropoiesis: past and present. J Endocrinol Invest. 2009;32(8):704–716.
  4. Stauder R, Thein SL. Anemia in the elderly: clinical implications and new therapeutic concepts. Haematologica. 2014;99(7):1127–1130.
  5. Merchant AA, Roy CN. Not so benign haematology: anaemia of the elderly. Br J Haematol. 2012;156(2):173–185.

TES/2020/009. April 2021.

Adverse event reporting

Adverse events should be reported. Reporting forms and information can be found at www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. Adverse events should also be reported to Besins Healthcare (UK) Ltd Drug Safety on 0203 862 0920 or Email: pharmacovigilance@besins-healthcare.com